Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Stomach ache and nausea due to taking Vivotif. Can 2 more doses be tolerated ?

My son is taking Vivotif in preparation for a trip to Uganda in 2 weeks. It is making his stomach nauseous (no vomiting ), and his stomach also aches. He has had 2 doses....2 more to go. We have been taking it exactly as prescribed (on an empty stomach with cool water). I am concerned regarding his ability to tolerate 2 more doses.
Asked On : Mon, 13 Aug 2012
Answers:  1 Views:  238
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi there,

The symptoms of nausea and stomache ache might be due to Vivotif. However, if the symptoms of nausea and stomache are mild, continue with the course of vivotif as advised by your doctor. Vivotif does not guarantee 100 % protection against typhoid. It would be wise to follow healthy food habits while in Uganda, by eating warm food, drinking warm water ,eating at a hygienic place etc.

If the nausea and stomache is really severe you might want to talk to your doctor about alternative options.

Hope this helps.

Dr. Divya Kuttikrishnan
Answered: Mon, 13 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor